Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada side effects
Oct 4, 2008

Dear Dr. I was recently switched from Videx/Epivir/Viramune comboination that I had been on for 11 years with no side effects and undetectable viral loads for all of that time. This was done because my doctor was concern about long term toxicity with taking Videx. I've been switched to Truvada/Viramune as of last week and have been experiencing bad dizziness and it is making it very hard to function. Will this go away and how long will it take? I've been in touch with my doctors office so they know. I just feel like I should have stayed on the previous combo and now a can of worms has been opened with making this switch. Thank you so much for your information.

Response from Dr. Young

Thanks for your post.

Your case illustrates the "ain't broke-don't fix" theorem. I generally don't insist that patients switch very well tolerated medication regimens, especially if they've been on the regimen for years without toxicity or issues with adherence. On the other hand, if there are active issues with toxicity, side effects or dosing, then a switch can very often result in improvements in quality of life and effectiveness of the treatment.

It certainly sounds like you've developed new side effects after switching from your previous regimen to Truvada. The symptoms that you describe are unusual for Truvada (which is usually very well tolerated, and if anything, rarely associated with mild nausea).

Many of these types of side effects improve within the first week or two of the new treatment, but if they should persist, I'd certainly let your doctor know.

Let us know how things evolve for you, and best of health,

BY



Previous
wondering the safety on meds
Next
Facial loss for +ve brother

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement